EconPapers    
Economics at your fingertips  
 

Semiparametric Estimation with Mismeasured Dependent Variables: An Application to Duration Models for Unemployment Spells

Jason Abrevaya and Jerry A. Hausman

Annals of Economics and Statistics, 1999, issue 55-56, 243-275

Abstract: This paper considers mismeasurement of the dependent variable in a general linear index model, which includes qualitative choice models, proportional and additive hazard models, and censored models as special cases. The monotone rank estimator of Cavanagh and Sherman [1998] is shown to be consistent in the presence of any mismeasurement process that obeys a simple stochastic-dominance condition. The emphasis is on measurement error which is independent of the covariates, but extensions to covariate-dependent measurement error are also discussed. We consider the proportional hazard duration model in detail and apply the estimator to mismeasured unemployment duration data from the Survey of Income and Program Participation (SIPP).

Date: 1999
References: Add references at CitEc
Citations: View citations in EconPapers (47)

Downloads: (external link)
http://www.jstor.org/stable/20076198 (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:adr:anecst:y:1999:i:55-56:p:243-275

Access Statistics for this article

Annals of Economics and Statistics is currently edited by Laurent Linnemer

More articles in Annals of Economics and Statistics from GENES Contact information at EDIRC.
Bibliographic data for series maintained by Secretariat General () and Laurent Linnemer ().

 
Page updated 2025-03-19
Handle: RePEc:adr:anecst:y:1999:i:55-56:p:243-275